Feedback on Ortho Tri-Cyclen, page 103
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Pain during intercourse
I started the pill (Orth Tricyclen) about three months ago. Since, I have gained weight, I feel a little moody and I experience pain during intercourse. I know this is also a symptom of an STD. But, I’ve been tested, also tested for a yeast infection, and I’m fine. So, in all the research I’ve done I can’t find any similar side-effects? Anyone out there heard of this before?
AskDocWeb: You can safely disregard one episode but if it keeps on happening, you should not put up with pain during sex, do something about it.
Subj: No sex drive, mood swings
I am on loestrin now and I hate it. I had major mood swings, nausea, vomiting and spotting, and no sex drive at all. Though luckily didn’t gain any weight yet. I have been on it only about 3 months, my OB didn’t want me to switch to any thing else. So I went to my PCP again, she let me switch to ortho, from what I have read here, I am glad to see some positive feedbacks on it. I was just wondering if there are other women out there had similar issue as I did. Hopefully this ortho pill will gain my sex drive back and readjust my mood swing. But I think by taking the vitamin B6 helped on my mood swings a bit.
Subj: Unbearable blotch of acne
I have been on ortho-cyclen for a full month and I was told that it would clear up my skin. I never had acne, just the occasional unwanted pimple, but now I have an unbearable blotch of acne on my chin and I have never had it before. Could it make it worse? Will it eventually make it better? Should I switch birth control pills?
AskDocWeb: The birth control pill may have caused the blotch but it will likely clear up within a month or so, just be patient. This is not a good reason to switch birth control pills.
Subj: Always on my period
I was on ortho Evra patch for two years and was taken off of it due to problems, then was put on ortho Tri-cyclen after a month and I’ve had a very long period for 8or more days, is that normal? I’m so use to only a 4 day period. This is really interfering with my sex life and normal life always on my period it seems like.
AskDocWeb: This could happen for the first 90 days. Your doctor will tell you to wait until a decision is made to change the pill to another. It is very miserable for you, but there is not much you can do other than wait it out.
Subj: Discontinuing use
I just started taking ortho-tri-cyclen lo for my cramps about 1 week ago, never was sexually active and I would like to know if I can stop taking these pills after. I will take them after marriage. I have finished my pack. Will that effect anything like my period etc?? Thank you,
AskDocWeb: When you stop it may take up to 90 days for your period to regulate again and you may have cramping. Otherwise there are no other symptoms after discontinuing use.
Subj: Changed to generic
I am 21 and I have been on Ortho Trycyclin for about 3 years. Because I get free birth control through the state, they recently changed it to a generic, but my nurse told me it’s the same thing. [Ortho Novum??] I’m due for my next period in 6 days. My nipples are SO VERY SORE! I’ve never had them get this sore before. Is this from the birth control? I really don’t believe there’s any way I could be pregnant… what is your opinion?
AskDocWeb: Some birth control pills will cause breast tenderness, and the generic may have done this. Others have reported the same complaint.
Subj: Allergic to pill?
I’ve been on Ortho Tricyclen-Lo for more than 2 years. Recently I started getting hives all over and have try checking everything possible (detergent, etc). The only thing I consistently take is the pill. Is it possible to become allergic after taking it for so long?
AskDocWeb: Although not likely, it is possible to become allergic. Hope you took Benadryl and seen your physician about this because it could also be something else.
Subj: Tri-Ness hives
I used orthotricycline for 5+ years, went off it for 4 years and then tried Tri-Nessa. Tri-Nessa made me break out in hives all over my face, back, buttocks, breasts and thighs (basically, head to toe). The doctor assured me it wasn’t the Tri-Nessa, so I continue to take it along with benedryl every 4 hours. I broke out into hives every 4 hours until I skipped a dose of Tri-Nessa. I’ll never take this again. My hives are coming back less frequently, and I’m only taking 1 benedryl every 8-10 hours. I don’t know how long it takes for the hormone to get out of your system, but I’m doing better since discontinuing. I only took this for 4 days. Never assume your body will tolerate a generic version of a drug you’ve taken before. If you get hives after the first dose, call your doctor and don’t continue taking it. It builds in your system, and negative side effects will increase with prolonged use.
Subj: Breast tenderness
I have only been on ortho about a week. My only concern is my breast are so tender. If I touch them it hurts so bad. And sometime there is a burning sensation. Very strange, is this a normal side effect?
AskDocWeb: This symptom has been reported by others and you may want to consult with your physician about changing to another birth control pill.
Subj: My period hasn’t showed
I have been on ortho for about two months now, I just recently had a baby. My period hasn’t showed since I went to my six week checkup. I get cramps, some bleeding but it’s dark, dark red and has a weird smell to it. Is there a good chance I could be pregnant or is something seriously wrong with me?
My period hasn’t showed 🙁
AskDocWeb: It sounds like you should have a pelvic exam and a consultation with your GYN just in case there is something else going on.
Subj: I hate this!
I have been on OTCL for 4 years now and no side effects until a year ago. Around 3 & 4 week of packs I get EXTREME moodiness, anger, depression and NO SEX drive at all. I hate this! The only thing I do like is a clear complexion and low weight gain (2-3lbs). Everyone reacts differently to all medications but I am scared to switch for fear of weight gain and acne.
Subj: Ridiculously painful pimples no sex drive
I’m on Ortho Trycyclen lo and after the first month, my breakthrough bleeding stopped. I noticed some slight changes in mood but nothing ridiculously serious. In fact, I would say that by now my mood has leveled out quite a bit. I’ve been on it for about a year. However, I break out more often with ridiculously painful pimples. I take much longer to heal from cuts and my sex drive does not EXSIST.
Subj: Daily headaches
I’m having the same problem as Dayna from 4/7/05. I started on Ortho Tri-Cyclen for bleeding between periods. Headaches started then, but only occasionally. Spotting between continued. Got switched to Lo-Ovral, still a problem, still occasional headaches. I’ve been on Ortho Tri-Cyclen for 8 months now. The headaches have become a daily thing for about a month now!
Subj: Breast pain
Is it a known side effect to have tingling and occasionally sharp breast pain after stopping taking the pill?
AskDocWeb: No, those symptoms have not been reported after discontinuing the birth control pill. If the symptoms don’t go away, consult with your physician. Depending on your age your doctor may suggest having a mammogram done.
I was wondering what everyone’s ideas and thoughts were to my current situation. I am 27 years old and was diagnosed 8 years ago with a neuromuscular disorder and still on several medications to this day to help treat my disorder (including TirNessa). I am about to move in with my fiance and am looking for alternatives and the best way to prevent pregnancy right now. Being on all these other medications I can’t start to plan to have a baby, and was told the pill isn’t as effective when combined with other meds. Just how safe am I from the risk of getting pregnant?
Subj: 2 periods in a row
Hello. I’ve had my period since Sunday (Oct. 14) and it was heavy and then days went by with the amount of blood decreasing. On Monday & Tuesday (Oct. 22 & 23) it seemed like my period is going away but then Wednesday night (Oct. 24) it seems like it is getting a little bit heavier. I’ve never had sexual intercourse and this is the first time this is happening to me. It appears to me that I might have 2 periods in a row this month. Is this serious or is it normal? Thank you for your time.
AskDocWeb: This can happen and certainly has with other women. If the bleeding is heavy and you’re using a tampon every hour please see your physician right away, or if it just doesn’t stop or happens again next month. Read more feedback
Report – 100 – 101 – 102 – Page 103 – 104 – 105 – Last Page 175